Skip to content
My WebMD Sign In, Sign Up
venlafaxine is awful
avatar
rockydog1 posted:
I have been on this drug for a long time (10 yrs?) I have been taking 300 mg. daily and I went to the dr. about 3 weeks ago and said they don't seem to be working for me. He told me to cut down my dose every 3 days by 37.5mg. Things were going okay. I even started to feel quite good about myself except for days I would be angry. Then 4 days ago I was down to taking one 37.5 mg a day. Friday night my heart felt like it was pounding so hard all through my body. It was scaring me. Saturday I woke up and went to make myself something to eat and I felt like I was going to pass out. I was shaking, got VERY light-headed, my heart seemed to hardly be beating, yet my pulse was fast. I felt sick to my stomach. I tried to eat but could barely get anything down. I had to try to totally focus to chew. Just a bit of a headache. I was so scared I got my husband to take me to emergency. I thought I was going to have a heart attack or stroke. When I laid down in the ER bed I started crying and couldn't stop. They did blood work, an EKG, urine test, pulse, temperature, everything was normal. I told the Dr. about cutting down on these meds and he said that would be what the problem was. He said to go home and take 2 of the 37.5 mg. capsules. After about an hour the dizziness went away, but I cried and was really angry for the rest of the day. Went to bed about midnight and awoke at 3:00 am with a massive headache and crying again. Took some painkillers and went back to bed about 4 and slept until 7:30 am. Immediately took the two 37.5 mg caps upon rising. Cried until about 10:00 am then got the shakes, dizziness, nausea and total basket case feeling again. Headache there again too. It's now about 1:30 in the afternoon and I am just crying and have a massive headache. The doctor in emergency told me to see my doctor on Monday. I don't know what to do. I won;t go back on these pills again, but obviously my depression is still there.(has been since I was young) I'm 56 now. What if he puts me on something worse? if there is such a thing. This Venlafaxine is a horrible drug. It should be banned. Like other people here that have said they felt like a zombie on them, I guess I did too. Not a thing in life interests me, and if it did it was only for a short time. I can't get extremely excited about anything. How long does this withdrawal last and is there another antidepressant that isn't so horrible. Before I was put on this drug I had been on different ones that only worked short term. Paxil etc. but had no trouble getting off of them other than sadness and crying. I'm so glad I found this site though. I feel better knowing I'm not the only one who thought death was right at the door.
Reply


Featuring Experts

Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

Helpful Tips

Dr. Farrell's WebMD TV videosExpert
Dr. Farrell has a series of 12 videos that cover everything from your need for sleep, inheriting anxiety disorders, positive self-talk and ... More
Was this Helpful?
68 of 85 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.